MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT0.25F6-450
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Noise, Audible (3273)
Health Effect - Clinical Codes Erythema (1840); Partial thickness (Second Degree) Burn (2694); Blister (4537)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The treatment tip and data logs have been requested to be returned for evaluation.The investigation is ongoing.
 
Event or Problem Description
A user facility reported that a patient experienced large blisters and second-degree burns on their lower eyelid following thermage flx treatment.The patient received thermage flx treatment first to their face and then their eye areas.Energy was delivered to the patient initially at a level of 4.0 on their upper eyelid.The customer confirmed with the patient there was no pain or burning sensation and then increased the energy to 5.0 for the lower eyelid.During treatment of the lower eyelid, the patient was less tolerant, and the energy was then reduced back down to 4.0.After 10 pulses were delivered on the lower energy, the customer had heard an abnormal noise and noticed a bulge on the treatment tip.It was observed the patient had been burned on the lower eyelid area.Visible white square patches were present on their lower eyelid.Treatment was stopped, and the patient was given a cold compress and mebo burn ointment.Following the procedure, the patient had developed large blisters and was diagnosed with second-degree burns on their lower eyelid.They were then prescribed a basic fibroblast growth factor and compound sulfadiazine gel.The patient¿s current status is their eyes are bandaged and may have scarring later.No other treatment was performed in the same symptom area on the procedure date.A solta medical reviewer examined photos of the patient.Erythema and blisters were visible under one eye of the patient.
 
Additional Manufacturer Narrative
Correction to b3: date of event corrected to 05/15/2025 from 05/16/2025 which was originally reported.The data card log was evaluated and showed the following errors had occurred during treatment: ec781 activation button timed out, ec785 tip lifted prematurely, and ec78a tip force too high.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.Based on the evaluation of the data, the system and handpiece performed as expected.The eye tip was returned for evaluation where no issues were found related to the event.The tip had passed leak and thermistor testing and visual inspection.No dents, scratches, or dielectric breakdown was observed.Service noted a corner of the tip had excessive amounts of glue, but this would not result in risk to patient as radio-frequency energy would still distribute evenly across the tip membrane.No functional test was performed due to tip being expired.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.According to thermage flx user manual, burns, blisters, and redness are known possible side effects during a thermage flx treatment.The procedure produces heating in the upper layers of the skin, and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.Based on the available information, this event is a known possible side effect during a thermage flx treatment.No corrective action is necessary at this time.
 
Additional Manufacturer Narrative
The customer reported the patient status is that they are currently in recovery and there is no permanent damage or scarring expected.A solta medical reviewer has reassessed the file and with the new information has deemed the event not serious.As such, the event no longer meets reportability requirements.The investigation and conclusions from our initial assessment remain unchanged.
 
Event or Problem Description
The customer reported the patient status is that they are currently in recovery and there is no permanent damage or scarring expected.A solta medical reviewer has reassessed the file and with the new information has deemed the event not serious.As such, the event no longer meets reportability requirements.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key22188019
Report Number3011423170-2025-00279
Device Sequence Number8506137
Product Code GEI
UDI-Device Identifier00816995021353
UDI-Public00816995021353
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT0.25F6-450
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer06/17/2025
08/28/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/16/2025
09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age30 YR
Patient SexFemale